Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 222, NWS Nashville, TN

August 26, 2001Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2001, 5:40 PM CDT for Stewart County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2001, 5:40 PM CDT (22:40 UTC)
Expired
Aug 26, 2001, 6:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:00 PM CDTThunderstorm Wind 50 EDover, TNLaw enforcement reported a tree was down and was blocking a road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS54 KOHX 262241
SVRBNA
TNC161-262315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 615 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOVER...OR ABOUT 3 MILES NORTH OF DOVER...
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT...
THE TOWNS OF CARLISLE AND INDIAN MOUND...AS WELL AS THE STEWART 
STATE FOREST

* OTHER LOCATIONS IN THE WARNING INCLUDE CUMBERLAND CITY

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
STEIGERWALDT
LAT...LON 3654 8800 3632 8797 3635 8753 3667 8771

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 26, 2:30 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SUN AUG 26 2001

SURFACE FRONT APPEARS TO BE BETWEEN CARBONDALE AND PADUCAH SLIDING
SLOWLY SOUTHEASTWARD. HOWEVER...DEWPOINTS AT ROLLA MISSOURI(IN
CENTRAL MISSOURI) HAVE ONLY RECENTLY BEGUN TO DIMINISH.

LARGE H5 RIDGE CONTINUES OVER THE WESTERN US WITH A TROUGH IN THE
GREAT LAKES AND CENTRAL US FROM MICHIGAN SOUTHWESTWARD TO THE TEXAS
PANHANDLE. A SLENDER H5 RIDGE IS SEEN ALONG THE SOUTHEAST COAST
WITH A WEAK TROUGH JUST OFF THE EAST COAST.

MODELS BRING THE SOUTHERN (WEAKER) PORTION OF THE TROUGH OVER THE
GREAT LAKES THROUGH THE AREA TONIGHT WITH A BIT A WEAK RE-ENFORCEMENT
ON TUESDAY. VARIOUS OTHER WEAK RIPPLES IN THE UPPER FLOW ARE NOTED
BEYOND TUESDAY. ANOTHER FRONT ON SAT AND SUN NEXT WEEK.

WITH THE WEAK H5 TROUGH MOVING THROUGH THE MODEL SOLUTIONS AT THE
SURFACE SUFFER FROM SOME DISCORD...MAINLY IN SURFACE WIND FIELD.
IT APPEARS THEY AGREE ON THE FRONTAL MOVEMENT THROUGH MIDDAY
TUESDAY...BUT DIVERGE SOMEWHAT AFTER THAT. THE ETA MAINTAINS
A SOUTHWEST WIND OVER THE AREA THROUGH TUE MORNING WITH THE NGM AND
AVN SHIFTING TO NORTHERLY. THEY DO SEEM TO AGREE ON THE SECOND
SURGE MOVING IN TUESDAY AFTERNOON AND EVENING...ALBEIT THE ETA A
BIT SLOWER. THE AVN PUSHES THE CENTER OF THE SURFACE RIDGE AS FAR
SOUTH AS NORTHERN INDIANA AND THEN PUSHES IT EASTWARD. THIS KEEPS
NORTH TO NORTHEAST WINDS OVER THE AREA THROUGH WEDNESDAY EVENING.

WILL KEEP CHANCE POPS THROUGH MONDAY AND DIMINISH MONDAY EVENING.
WILL MENTION ISOLATED SHOWERS TUESDAY AFTERNOON AND EVENING AS THE
SECOND SURGE MOVES THROUGH.

BNA EB 070/088 068/088 067 18431
CSV EB 066/084 064/084 062 18442

.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:44 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.